Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 15, 2015, 4:00 PM CDT for Hidalgo County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2015, 4:00 PM CDT (21:00 UTC)
- Expired
- May 15, 2015, 4:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2417 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
327 WUUS54 KBRO 152100 SVRBRO TXC215-152130- /O.NEW.KBRO.SV.W.0045.150515T2100Z-150515T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 PM CDT FRI MAY 15 2015 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS... * UNTIL 430 PM CDT * AT 359 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCCOOK...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MCCOOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2639 9833 2648 9839 2659 9824 2644 9814 TIME...MOT...LOC 2059Z 240DEG 9KT 2643 9835 $$ SCHOLL
1 follow-up statement
528
WWUS54 KBRO 152129
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 PM CDT FRI MAY 15 2015
TXC215-152138-
/O.EXP.KBRO.SV.W.0045.000000T0000Z-150515T2130Z/
HIDALGO TX-
429 PM CDT FRI MAY 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HIDALGO COUNTY WILL
EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
ALSO A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST
CENTRAL HIDALGO COUNTY AND SOUTHWESTERN WILLACY COUNTY UNTIL 515 PM.
LAT...LON 2639 9833 2648 9839 2659 9824 2644 9814
TIME...MOT...LOC 2126Z 240DEG 9KT 2643 9835
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:09 PM CDT, 51 minutes earlier.
Area forecast discussion, May 15, 3:09 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 309 PM CDT FRI MAY 15 2015 .SHORT TERM /NOW THROUGH SATURDAY NIGHT/...OUTFLOW BOUNDARY SAGGING SOUTHWARD THROUGH THE AREA IS TAPPING AMPLE LLVL MOISTURE /PW 1.9 INCHES/ AND SHORTWAVE ENERGY ALOFT TO PRODUCE THUNDERSTORMS ACROSS THE REGION. THE MAIN THREATS ARE GUSTY WINDS AND HEAVY RAINFALL OVER ALREADY SATURATED REGIONS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL BUT THE LOWER VALLEY COUNTIES WHERE LIGHTER RAINFALL AMOUNTS HAVE BEEN SEEN THIS WEEK. WITH CONTINUING BACKBUILDING SOUTHWARD THROUGH HIDALGO COUNTY AND INTO NORTH MEXICO...THUNDERSTORM OPPORTUNITY REMAINS HIGH FOR AREAS THAT HAVE RECEIVED INUNDATING RAINFALL THIS WEEK. THE SHORTWAVE MOVES THROUGH TONIGHT...WITH DRIER AIR MOVING INTO THE REGION ALOFT. THIS WILL STRENGTHEN THE CAPPING INVERSION TOMORROW...SIGNIFICANTLY LIMITING THE CONVECTIVE POTENTIAL AREAWIDE FOR SATURDAY. WILL WITH NO POPS FOR TOMORROW...WHILE HIGHS REACH NEAR MOS GUIDANCE AROUND 90. && .MARINE... MAIN MARINE THREAT IS THE ADVANCING SQUALL LINE ACROSS THE NW MARINE ZONES. THIS LINE IS EXPECTED TO AT LEAST PARTIALLY CROSS ALL MARINE ZONES THROUGH THE REST OF THE DAY...WITH GUSTY NORTH WINDS...HEAVY DOWNPOURS...AND A POSSIBLE WATERSPOUT. MARINERS ARE URGED TO KEEP A CLOSE EYE ON THIS SQUALL LINE AND KEEP A SAFE HARBOR WITHIN REACH FOR THE REST OF THIS EVENING. OUTSIDE OF THUNDERSTORMS...WINDS WILL REMAIN GENERALLY FROM THE SOUTHEAST AROUND 15 KNOTS...WITH SEAS ON THE GULF AROUND 5 FEET. AGITATED CONDITIONS WILL CONTINUE INTO SATURDAY...WITH SE WINDS 15 TO 20 AND SEAS AROUND 5 FEET. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ248>253. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 64/99
Hazardous weather outlook, May 15, 12:23 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1223 PM CDT FRI MAY 15 2015 TXZ248>257-161730- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1223 PM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7PM FOR ZAPATA...STARR...JIM HOGG...BROOKS...HIDALGO AND KENEDY COUNTIES. ANY PERSISTENT OR HEAVY RAINFALL OVER RECENTLY FLOODED AREAS...ESPECIALLY WITHIN STARR AND BROOKS COUNTIES...WILL HAVE THE ABILITY TO CREATE SOME ADDITIONAL FLOODING...WITH FLASH FLOOD WARNINGS POSSIBLE IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THROUGH THE ENTIRE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-161730- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1223 PM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 15, 12:57 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1257 PM CDT FRI MAY 15 2015
TXZ250-151845-
BROOKS TX-
1257 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS COUNTY UNTIL
145 PM CDT...
AT 1256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FALFURRIAS JUNIOR HIGH SCHOOL...OR NEAR FALFURRIAS...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...LA COLONIA PARK...FALFURRIAS FIRE STATION...FALFURRIAS
JUNIOR HIGH SCHOOL...AIRPORT ROAD ADDITION...PLEASANT PARK...BROOKS
COUNTY AIRPORT...FLOWELLA...HIDALGO CITY PARK...CANTU ADDITION AND
BROOKS COUNTY DETENTION CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2726 9799 2723 9799 2703 9811 2710 9830
2726 9825
TIME...MOT...LOC 1756Z 202DEG 17KT 2714 9818
MILLERSpecial weather statement, May 15, 1:26 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
126 PM CDT FRI MAY 15 2015
TXZ251-151915-
KENEDY TX-
126 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KENEDY COUNTY UNTIL
215 PM CDT...
AT 125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENEDY COUNTY SHERIFFS OFFICE...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY SHERIFFS OFFICE AND SARITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2726 9773 2727 9771 2727 9769 2728 9765
2724 9763 2724 9759 2711 9770 2721 9787
2725 9785 2724 9784 2725 9782 2727 9782
2727 9780 2728 9779 2728 9776
TIME...MOT...LOC 1825Z 211DEG 30KT 2723 9774
MILLERThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:54 AM CDT | Areal Flood Advisory | BRO | Brooks | 3 hr |
| May 15, 12:19 PM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata | 7 hr |
| May 15, 12:57 PM CDT | Special Weather Statement | BRO | Brooks | 48 min |
| May 15, 1:17 PM CDT | Flash Flood Warning | BRO | Brooks | 118 min |
| May 15, 1:26 PM CDT | Special Weather Statement | BRO | Kleberg | 49 min |
| May 15, 1:43 PM CDT | Special Marine Warning | BRO | 92 min | |
| May 15, 1:57 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy | 48 min |
| May 15, 2:06 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Willacy | 114 min |
| May 15, 2:19 PM CDT | Tornado Warning | BRO | Hidalgo, Kenedy, Willacy | 26 min |
| May 15, 2:30 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy | 30 min |
| May 15, 2:35 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo | 25 min |
| May 15, 2:39 PM CDT | Flash Flood Warning | BRO | Hidalgo, Kenedy | 111 min |
| May 15, 2:57 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy | 33 min |
| May 15, 2:58 PM CDT | Special Marine Warning | BRO | 92 min | |
| May 15, 2:58 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo | 32 min |
| May 15, 3:03 PM CDT | Tornado Warning | BRO | Kenedy | 42 min |
| May 15, 3:15 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 2 hr |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 50 min |
| May 15, 4:48 PM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| May 15, 5:20 PM CDT | Areal Flood Warning | BRO | Hidalgo, Kenedy, Willacy | 6 hr |
| May 15, 5:28 PM CDT | Special Weather Statement | BRO | Cameron, Willacy | 47 min |
| May 15, 5:58 PM CDT | Areal Flood Advisory | BRO | Willacy | 2 hr |
| May 15, 6:02 PM CDT | Special Marine Warning | BRO | 118 min | |
| May 15, 6:29 PM CDT | Special Weather Statement | BRO | Willacy | 46 min |
| May 15, 6:37 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.